Psychopharm

Well the consult went really well! I am feeling hopeful right now. It feels good to have a couple of options on the horizon, rather than the thought of ECT. Like I said in an early post, I am not anti- ECT. I just feel in the hospital they are quick to go it, and it is used a LOT.

I have met this doctor before. I don’t remember our previous visit. All that remains in my brain is brown and beige? Maybe his office was brown? or the hallway? or maybe he wore a brown jacket? Yesterday he wore a wonderful pink bow tie. I love men in bow ties. Don’t ask me why, always have.

He is soft-spoken, but direct. He talked about options. With each he discussed the studies that supported the decision to try them. Not in an over your head science geek sort of way. He never talks down to you, more at you. Right at you, in a way that is understandable. Once he discussed the studies, he talked about how he has seen the medication work in his practice. That for me just knocks it out of the park. It gives me confidence. I know, I know. Just because it works for other people, doesn’t mean it will work for me. I am hopeful though.

He also didn’t seem to be a big fan of ECT- gee a man after my own heart. He said it was low in his “algorithms”, and getting lower all the time. He said it works initially, but in 6 weeks most people are depressed again- as happened with me. He said it is developing. That the switch from older technology to the new brief pulse has helped. He also discussed the newer TMS technology of using magnetics instead of electricity may eventually evolve enough to be a useful treatment. But for now, he thought ECT was not a good direction for me. Especially since I have cognitive issues from it.

He did talk about the trileptal possibly causing some of these issues. We will get a blood level drawn to check. The seroquel augments the effect of the trileptal, and this may be causing some issues. We also will check my sodium level. It is possible for trileptal to lower sodium, and that can cause cognitive side effects.

So, here’s to a new path and a new drug. Hope it helps me.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s